How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 30353
Experience:  University of California at Davis graduate veterinarian with 45 years of experience.
55012488
Type Your Dog Question Here...
Dr. Michael Salkin is online now

11 year old Airdale terrier has the in 3 of last four nights

Customer Question

11 year old Airdale terrier has the in 3 of last four nights left a bowel function on the kitchen floor.He is fed at about 6.oopm with 150 grams of Royal Canin 8yr+and I take him for a short walk at about 10.30 pm.He is currently on a programme of ibruprofin following a severe leg strain last summer,noe reduced to 1 tablet every 2days.
Submitted: 1 year ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 1 year ago.
I would attribute the ibuprofen causing irritation in Dougal's GI tract. Ibuprofen is toxic to dogs and should be avoided in that species. We prescribe carprofen - another drug in the class of nonsteroidal antiinflammatory drugs (NSAIDS) containing ibuprofen - to dogs as well as meloxicam and dericoxib - other NSAIDS designed for dogs. All of the NSAIDS have the potential to cause GI distress, however. Please respond with further questions or concerns if you wish.